MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Back to Search Results |
| Model Number |
PED2-400-20 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the distal section of the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery ophthalmic artery segment with a max diameter of 4.53 mm and a 3.72 mm neck diameter.Landing zone: distal: 3.67 mm and proximal: 3.98 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The pru level was 0.The angiographic result post procedure was normal.It was reported that under the guidance of the nerve guide wire, the phenom27 stent catheter went upper to the middle cerebral artery m2.The ped2 dense mesh stent was fully hydrated and smoothly went upper to the straight section of m1 through the phenom27 stent catheter.The stent was stabilized and the phenom27 microcatheter was withdrawn, deployed the stent tip.After the stent tip was deployed, it did not open smoothly.Continuing to deploy a sufficient length still could not solve the problem.Tried to go upper the navien catheter, pushed the stent forward, and withdrew the whole to the internal carotid artery, but still could not solve the problem, so it was withdrawn from the body as a whole.The phenom27 went upper again in place, and a new ped2 stent was replaced, and the surgery was successfully completed.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were repo rted as a result of this event.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the distal section of the catheter failed to open.The pipeline was not placed in a bend when it failed to open.Pushed the intermediate catheter to go upper in an attempt to open the pipeline.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield tip coil is in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube appeared to be stretched, and the pushwire was bent at 93.5cm from the distal tip.The braid¿s distal and proximal ends are fully open with fraying, and the middle part was open without damage.No other anomalies were found.Conclusion: based on the reported information and device analysis, the customer¿s complaint of ¿failure/incomplete to open at distal¿ was not confirmed, as the returned pipeline flex shield braid¿s distal end was found fully opened with fraying.The cause of the failure could not be determined.In addition, the braid¿s proximal end was found to be fully opened with fraying.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the user reported moderate vessel tortuosity, and the braid was not placed in a vessel bend, therefore ruling out vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.The damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment technique, delivery/retracting delivery wire against resistance, or deploying/re-sheathing delivery wire against resistance.However, the cause of the braid damage could not be determined.In addition, the damages noted on the hypotube (stretching) and the pushwire (bent), it appears there was a high force used.The damage may have occurred when the user attempted to advance/retrieve the pipeline flex shield device against resistance.A possible cause of resistance includes a lack of heparinized saline during the procedure.However, the cause of the resistance could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.